# SDR 2010FA0001092

- Difficulty date: September 17, 2010
- Submitted: October 8, 2010
- Operation: General aviation
- Aircraft: N2487S
- Make and model: Cessna R182
- Aircraft serial: R18201344
- Engine: Lyc O540J3C5
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Bushing
- Condition: Damaged
- Location: Mixture Control
- Part time: 1,131 hours
- Component: Carburetor
- Component part number: HA6105235
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REPORT CAME BACK FROM PILOT THAT THEY HAD AN ENGINE FAILURE IN THE PATTERN AT U30.  THE ACFT LANDED WITH NO POWER AVAILABLE.  PUMPING THE ACFT THROTTLE WOULD KEEP THE ENGINE RUNNING.  PROBLEM WAS DETERMINED TO BE CARBURETOR.  MFG SERVICE DEPARTMENT WAS CONSULTED AND THEY SENT AN NEW CARBURETOR OUT TO BE INSTALLED BY OUR MX PERSONNEL.  INSTALLED NEW CARB, AND RETURNED THE ACFT TO SERVICE.  INSPECTING THE CARB, WE FOUND IN THE MIXTURE CONTROL MECHANISM, THERE IS A BRONZE BUSHING THAT IS NOT INTENDED TO MOVE.  IT WAS FLOATING (RANDOMLY MOVING BECAUSE OF VIBRATION AND MIXTURE CONTROL ADJUSTMENTS) THEREFORE MISS ALIGNING THE MAIN METERING JET PASSAGE THROUGH THE ADJUSTABLE STAINLESS STEAL MIXTURE ORIFICE CAUSING FUEL STARVATION AND ENGINE STOPPAGE.  TO PREVENT FRO HAPPENING AGAN MECHANICALLY FIX (SECURE) THE BRONZE BUSHING IN PLACE.
